Alert archive / Arkansas / Tornado Warnings in 2006

Tornado Warning 118, NWS Memphis, TN

November 15, 2006St. Francis County, Arkansas

NWS Memphis, TN issued this tornado warning at Nov 15, 2006, 4:17 AM CST for St. Francis County, Arkansas. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 15, 2006, 4:17 AM CST (10:17 UTC)
Expired
Nov 15, 2006, 4:45 AM CST
In force
28 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County St. Francis County, AR

The radar

The Memphis radar (KNQA), 84 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 15, 4:17 AM CSTTSTM WND DMGPalestine, ARUNCONFORMED TORNADO BETWEEN I-40 MILE MARKER 221 TO 230. DEBRIS ON ROAD. SEMI TRAILER BLOWN OFF ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 151018
TORMEG
ARC123-151045-
/O.NEW.KMEG.TO.W.0118.061115T1017Z-061115T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
417 AM CST WED NOV 15 2006

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS
  THIS INCLUDES THE CITIES OF...PALESTINE...MADISON...FORREST CITY

* UNTIL 445 AM CST

* AT 413 AM CST...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR      
  INTERSTATE 40 AT THE 229 MILE MARKER OR NEAR PALENSTINE...MOVING   
  EAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALDWELL...
  WIDENER AND NEW HOME.

IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3508 9097 3491 9090 3499 9035 3516 9043

$$
3 follow-up statements
000 
WWUS54 KMEG 151025
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
425 AM CST WED NOV 15 2006

ARC123-151045-
/O.CON.KMEG.TO.W.0118.000000T0000Z-061115T1045Z/
ST. FRANCIS AR-
425 AM CST WED NOV 15 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM CST FOR ST.
FRANCIS COUNTY...

AT 422 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR FORREST 
CITY...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MADISON...WIDENER AND NEW HOME

LAT...LON 3508 9097 3491 9090 3499 9035 3516 9043

$$
000 
WWUS54 KMEG 151033
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
433 AM CST WED NOV 15 2006

ARC123-151045-
/O.CON.KMEG.TO.W.0118.000000T0000Z-061115T1045Z/
ST. FRANCIS AR-
433 AM CST WED NOV 15 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM CST FOR ST.
FRANCIS COUNTY...

AT 431 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MADISON...MOVING
EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIDENER
AND NEW HOME

LAT...LON 3508 9097 3491 9090 3499 9035 3516 9043

$$
000 
WWUS54 KMEG 151041
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
441 AM CST WED NOV 15 2006

ARC123-151051-
/O.EXP.KMEG.TO.W.0118.000000T0000Z-061115T1045Z/
ST. FRANCIS AR-
441 AM CST WED NOV 15 2006

...THE TORNADO WARNING FOR ST. FRANCIS COUNTY EXPIRES AT 445 AM
CST...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM WHICH 
PROMPTED THE TORNADO WARNING HAS WEAKENED.

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 3508 9097 3491 9090 3499 9035 3516 9043

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Nov 15, 2:50 AM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Nov 15, 2:50 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
250 AM CST WED NOV 15 2006

.DISCUSSION...

UPPER LOW IS DEVELOPING OVER OKLAHOMA. A SURFACE LOW HAS NOW
FORMED AND AS OF 08Z IS OVER SOUTHEASTERN OKLAHOMA. THERE ARE
THREE SURFACE BOUNDARIES OF INTEREST. THE FIRST IS A WIND SHIFT
LINE THAT EXTENDS ROUGHLY ALONG INTERSTATE 40. THIS WIND SHIFT IS
ASSOCIATED WITH THE CURRENT WEST/EAST ORIENTED CONVECTION THAT HAS
BEEN ONGOING ACROSS THE REGION. THE SECOND BOUNDARY IS THE PRIMARY
WARM FRONT THAT EXTENDS SOUTHEAST FROM THE SURFACE LOW ACROSS
SOUTHERN ARKANSAS AND TO NEAR THE JACKSON MS AREA. THIS WARM FRONT
IS EXPECTED TO SURGE NORTHWARD AND BY 15Z BE ORIENTED ACROSS NORTH
MS. THE AIRMASS BEHIND THIS FRONT IS EXTREMELY MOIST AND UNSTABLE.
THE THIRD SURFACE FEATURE IS THE COLD FRONT WHICH IS MOVING ACROSS
EAST TEXAS. THIS FRONT WILL BE MOVING ACROSS NORTH MS TODAY. THE
CONVECTION OF INTEREST IS EXPECTED TO BEGIN TO DEVELOP SHORTLY
(BETWEEN 09Z AND 12Z) AS A LINE OF THUNDERSTORMS AHEAD OF THE FRONT
FROM SOUTHERN ARKANSAS THROUGH LOUISIANA. BETWEEN 12Z AND
15Z...THIS LINE WILL BE CROSSING THE MISSISSIPPI RIVER AND SHOULD
BE GROWING NORTHWARD AS THE WARM FRONT MOVES INTO NORTH
MISSISSIPPI. BETWEEN 15 AND 18Z...THE WARM FRONT WILL BE ALONG
INTERSTATE 40 WHILE THE LINE OF THUNDERSTORMS AHEAD OF THE COLD
FRONT IS ROUGHLY FROM PICKWICK LAKE THROUGH THE ENTIRE STATE OF
MS. THE STORM PREDICTION CENTERS DAY ONE OUTLOOK HAS A VERY GOOD
HANDLE ON THE HAZARDOUS WEATHER POTENTIAL ACROSS THE FORECAST
AREA. THE MAIN AREA OF CONCERN FOR TODAY IS ROUGHLY FROM AMORY TO
CLARKSDALE. THIS IS WHERE THE BIGGER THUNDERSTORMS...AND POSSIBLY
TORNADIC ARE LIKELY TO OCCUR. NORTH OF THIS LINE...IN THE SLIGHT
RISK AREA THE TORNADIC POTENTIAL WILL DEPEND UPON JUST HOW FAR
NORTH THE WARM FRONT SURGES AS THE CONVECTIVE LINE MOVES THROUGH
THE REGION. AS THE SLIGHT RISK MOVES TOWARDS THE TN/MS
BORDER...THE THREAT IS MUCH MORE OF A LARGE HAIL THREAT FROM
ELEVATED THUNDERSTORMS THAN A TORNADO THREAT AS THE CONVECTIVE
LINE WILL LIKELY BE IN ALABAMA BY THE TIME THE WARM FRONT GETS
INTO TN.

A FEW BREAKS IN THE CLOUDS ARE POSSIBLE THIS AFTERNOON BEHIND THE
FRONT...ESPECIALLY ACROSS NORTH MS AS THE DRY PUNCH WORKS INTO THE
REGION. BY TONIGHT...RAIN WILL WORK BACK IN AS THE UPPER LOW MOVES
THROUGH THE REGION. LATEST MODEL RUNS SLOW DOWN THE PROGRESSION OF
THE UPPER LOW AND IT IS A TAD FURTHER SOUTH. MODELS INDICATE A
GOOD DEAL OF MOISTURE WRAPPED AROUND IT. AS A RESULT...FEEL VERY
CONFIDENT THAT MOST IF NOT ENTIRE FORECAST AREA WILL SEE RAIN
TONIGHT ALTHOUGH AMOUNTS MAY NOT BE ALL THAT MUCH.

RAIN/CLOUDS WILL LIKELY LINGER INTO TOMORROW AND HAVE RAISED RAIN
CHANCES AND LOWERED TEMPERATURES AS A RESULT. SOME AREAS OF WEST
TENNESSEE MAY NOT SEE TEMPS CLIMB OUT OF THE LOW 40S. HAVE LOOKED
AT SOUNDINGS AND MELTING HEIGHTS ARE STILL AROUND OR ABOVE 2000 FT
ACROSS THE ENTIRE REGION AND SO AM NOT INCLINED TO MENTION MIXED
PRECIP.

RAIN SHOULD BE MOVING OUT BY TOMORROW NIGHT. AS THE LOW CLOUDS
MOVE OUT...HIGH AND MID LEVEL CLOUDS ASSOCIATED WITH A WEAK UPPER
SHORTWAVE WILL BE MOVING THROUGH THURSDAY NIGHT AND FRIDAY. FRIDAY
NIGHT/SATURDAY A WEAK COLD FRONT WILL PASS THROUGH THE REGION.
LIFT IS VERY WEAK AND LITTLE MOISTURE AROUND SO EXPECT IT TO PASS
THROUGH DRY. ANOTHER WEAK UPPER SHORTWAVE WILL MOVE THROUGH SUNDAY
BUT THERE IS NO SURFACE FEATURE AND BY ITSELF IT DOES NOT APPEAR
STRONG ENOUGH FOR RAIN CHANCES. DRY WEATHER SHOULD THEN PERSIST
THROUGH THE REMAINDER OF THE FORECAST.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

VALLE
Hazardous weather outlook, Nov 15, 3:41 AM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
341 AM CST WED NOV 15 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161145-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
341 AM CST WED NOV 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH
OF A LINE FROM CLARKSDALE MISSISSIPPI TO AMORY MISSISSIPPI. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF
INTERSTATE 40. AN INTENSE LOW PRESSURE SYSTEM IS EXPECTED TO MOVE
INTO THE AREA TODAY. A WARM FRONT WILL RISE TO NEAR INTERSTATE 40
BY LATE MORNING. THE AIR SOUTH OF THE WARM FRONT WILL BE VERY
MOIST AND UNSTABLE. IN ADDITION...A COLD FRONT IS EXPECTED TO
SWEEP ACROSS NORTH MISSISSIPPI THIS MORNING. A LINE OF
THUNDERSTORMS IS EXPECTED TO DEVELOP IN ADVANCE OF THE FRONT AND
MOVE THROUGH THE SLIGHT AND MODERATE RISK AREA THIS MORNING. IN
THE SLIGHT RISK AREA...THE SEVERE WEATHER THREAT IS MAINLY LARGE
HAIL AND LOCALLY DAMAGING WINDS. IN THE MODERATE RISK AREA...AN
ISOLATED TORNADO CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY.

VALLE

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:59 AM CSTSevere Thunderstorm WarningMEGCross, St. Francis46 min
Nov 15, 5:14 AM CSTSevere Thunderstorm WarningMEGCrittenden46 min
Nov 15, 3:21 PM CSTWind AdvisoryMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more12 hr

Nearby

Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.